Alert archive / Kansas / Red Flag Warnings in 2013
Red Flag Warning 17, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Jun 27, 2013, 11:55 AM CDT for 9 counties in Kansas; Cheyenne County, Kit Carson County, Colorado. It took effect at Jun 27, 2013, 1:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2013, 11:55 AM CDT (16:55 UTC)
- In effect from
- Jun 27, 2013, 1:00 PM CDT
- Expired
- Jun 27, 2013, 3:59 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 49 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3840 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
634 WWUS83 KGLD 271655 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1055 AM MDT THU JUN 27 2013 COZ253-254-KSZ013>016-027>029-041-042-280100- /O.NEW.KGLD.FW.W.0017.130627T1800Z-130628T0100Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- 1055 AM MDT THU JUN 27 2013 /1155 AM CDT THU JUN 27 2013/ ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014...015...016...027...028...029...041...042...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM... FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN... FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY FIRES THAT ARE STARTED WILL QUICKLY BECOME OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
1 follow-up statement
108 WWUS83 KGLD 272059 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 259 PM MDT THU JUN 27 2013 COZ253-254-KSZ013>016-027>029-041-042-272200- /O.CAN.KGLD.FW.W.0017.000000T0000Z-130628T0100Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- 259 PM MDT THU JUN 27 2013 /359 PM CDT THU JUN 27 2013/ ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 013...014 ...015...016...027...028...029...041...042...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES STAYED HIGHER THAN EXPECTED. THEREFORE EXTREME FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO DEVELOP $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Jun 27, 6:54 AM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Jun 27, 6:54 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 554 AM MDT THU JUN 27 2013 .SHORT TERM...(TODAY THROUGH SATURDAY NIGHT) ISSUED AT 329 AM MDT THU JUN 27 2013 THE UPPER RIDGE CONTINUES TO AMPLIFY OVER THE WESTERN UNITED STATES THROUGH FRIDAY WITH THE UPPER FLOW OVER THE CENTRAL HIGH PLAINS BECOMING NORTH NORTHWESTERLY BY SATURDAY AND EVEN MORE NORTHERLY BY EARLY SUNDAY MORNING. SEVERAL POORLY DISCERNED WAVES ROTATE AROUND THE PERIPHERY OF THE UPPER HIGH CENTER THAT RETROGRADES MORE WESTERLY DURING THIS PERIOD. THE VORTICITY MAXES SHOWING UP IN THE MODEL SOLUTIONS APPEAR TO BE DIURNALLY DRIVEN CONVECTIVE FEEDBACK ARTIFACTS THAT STAY CONFINED MAINLY TO THE AREAS OF HIGHER TERRAIN ALONG THE ROCKIES AND FRONT RANGE EACH AFTERNOON AND EVENING. A COOLER AREA OF SURFACE HIGH PRESSURE BEHIND A WEAK COLD FRONT SLIDES THROUGH THE NORTHERN HIGH PLAINS AND INTO THE CENTRAL HIGH PLAINS TONIGHT AND EARLY FRIDAY FOR SOME MINOR MODERATION OF HOT TEMPERATURES. RETURN FLOW WILL BRING ADDITIONAL MOISTURE INTO THE REGION...BUT WILL BE LACKING A GOOD GULF CONNECTION NEEDED FOR WIDESPREAD PRECIPITATION. THE FRONT THAT PUSHES UP ALONG THE FRONT RANGE APPEARS TO MOVE EASTWARD OVER THE FORECAST AREA BY FRIDAY EVENING...PROVIDING A NEAR SURFACE CONVERGENT ZONE FOR THUNDERSTORMS DEVELOPMENT TO FOCUS ON. EXPECT ONLY ISOLATED TO SCATTERED THUNDERSTORMS ACROSS MAINLY THE WESTERN SECTIONS OF THE FORECAST AREA FRIDAY EVENING WITH OTHERWISE DRY CONDITIONS THROUGH THE SHORT TERM PORTION OF THE FORECAST. ADDITIONAL MODERATION OF TEMPERATURES WILL OCCUR ON SATURDAY AFTER THE FRONTAL BOUNDARY PUSHES BACK UP AGAINST THE FRONT RANGE FRIDAY NIGHT. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 329 AM MDT THU JUN 27 2013 INCREASING CONFIDENCE IN THE PATTERN FOR EARLY NEXT WEEK AS GUIDANCE COMES INTO BETTER AGREEMENT. SYNOPTIC PATTERN WILL BE THAT OF A STRENGTHENING AND INCREASING AMPLIFIED H5 TROUGH OVER THE SOUTHWEST CONUS TRANSITIONING TO PACIFIC NORTHWEST WHILE AN UPPER LOW OVER THE OHIO VALLEY DRIFTS WEST TO THE MID-MISSISSIPPI RIVER VALLEY. WHILE SPECIFICS ACROSS MODELS DIFFER...THE GENERAL THEME IS A NORTH-NORTHWEST FLOW AT UPPER LEVELS WITH SOUTHEASTERLY FLOW NEAR THE SURFACE. A WEAK SHORTWAVE TROUGH MAKES ITS WAY AROUND THE RIDGE ON SUNDAY INTO SUNDAY NIGHT WHICH MAY ENHANCE STORMS TRIGGERED OFF THE FRONT RANGE AS THEY MOVE EAST INTO THE CENTRAL HIGH PLAINS. MONDAY AND TUESDAY THE PATTERN BECOMES A LITTLE LESS CLEAR...THOUGH BELIEVE THERE WILL BE SUFFICIENT INSTABILITY FOR STORMS TRIGGERED BY WEAK SHORTWAVE TROUGHS MOVING SOUTH THROUGH THE HIGH PLAINS. ON WEDNESDAY THE UPPER LOW OUT EAST WILL HAVE DRIFTED WEST INTO THE NORTHERN PLAINS AND AN ASSOCIATED COLD FRONT WILL MAKE ITS WAY THROUGH TRIGGERED WHAT LOOKS TO BE WIDESPREAD SHOWERS AND STORMS AND BRINGING COOLER-THAN-NORMAL TEMPS BEHIND IT. SOME GOOD NEWS WITH THIS PATTERN NO MATTER HOW THE PRECIP UNFOLDS IS THAT THERE WILL BE NO FIRE WEATHER CONCERNS DURING THIS PERIOD THANKS TO SOMEWHAT MOIST AIR /DEWPOINTS IN THE 50S/ AND OVERALL WEAK WINDS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 551 AM MDT THU JUN 27 2013 VFR CONDITIONS WITH MOSTLY SUNNY SKIES WILL PREVAIL AT BOTH GLD AND MCK WITH SOUTHWEST WINDS TURNING TO THE NORTHWEST AND BECOMING GUSTY THIS AFTERNOON WITH THE PASSAGE OF A FRONTAL BOUNDARY. WIND SPEEDS WILL DIMINISH AFTER 00Z WITH WINDS TURNING TO THE EAST AND THEN BECOMING LIGHT AND VARIABLE AFTER 07Z AS AN AREA OF HIGH PRESSURE MOVES INTO THE REGION. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...JJM AVIATION...LOCKHART
Hazardous weather outlook, Jun 27, 11:51 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1051 AM MDT THU JUN 27 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1051 AM MDT THU JUN 27 2013 /1151 AM CDT THU JUN 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT EXTREME FIRE WEATHER CONDITIONS WILL DEVELOP THIS AFTERNOON ALONG AND SOUTH OF A LINE FROM FLAGLER TO GOODLAND TO HILL CITY. GUSTY NORTHERLY WINDS AND RELATIVE HUMIDITIES LESS THAN 20 PERCENT WILL MAKE EXPLOSIVE FIRE GROWTH POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. ON FRIDAY...A FEW OF THESE STORMS COULD BECOME SEVERE ALONG AND WEST OF THE COLORADO BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BULLER
Nearby
Red Flag Warnings in Kansas, 2013Red Flag Warnings in Colorado, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.